Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 107, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 21, 2006, 1:00 PM MDT for Converse County, Platte County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2006, 1:00 PM MDT (19:00 UTC)
- Expired
- Aug 21, 2006, 1:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Converse County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 160 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:26 AM MDT, 9 hours 34 minutes earlier.
Area forecast discussion, Aug 21, 3:26 AM MDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 326 AM MDT MON AUG 21 2006 .SHORT TERM...THROUGH TUE. AN UPPER RIDGE WILL BUILD OVER THE REGION TODAY AND WILL REMAIN OVER WY TUE. SURFACE HIGH PRESSURE TO OUR EAST WILL INDUCE LOW LEVEL SOUTHEASTERLY WINDS TODAY...WHICH WILL KEEP HIGHER DEWPOINT AIR OVER THE AREA. THE AIRMASS WILL BECOME UNSTABLE THIS AFTERNOON WHICH WILL INTERACT WITH THE ATMOSPHERIC MOISTURE TO WARRANT A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. MODELS HINT AT PRECIPITATION CONTINUING PAST MIDNIGHT OVER THE NORTHEASTERN FRINGE OF THE FORECAST AREA THUS WILL INCLUDE CHANCE OF LATE NIGHT RAINFALL THERE. TEMPS TUE WILL BE WARMER AND WELL ABOVE NORMAL WITH AFTERNOON TEMPS REACHING THE LOWER TO MID 90S IN MOST AREAS EAST OF THE MOUNTAINS. TUE WILL HAVE A CHANCE OF AFTERNOON STORMS WITH MOIST UPSLOPE FLOW CONTINUING OVER MUCH OF THE FORECAST AREA. .LONG TERM...THE RIDGE ALOFT OVER THE ROCKIES IS FLATTENED TUESDAY NIGHT AND WEDNESDAY MORNING AS A SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS. A FAST WESTERLY FLOW ALOFT IS THE RESULT OVER THE CWA FOR WEDNESDAY AND THURSDAY. THE ATMOSPHERE WILL BE VERY WARM AND DRY THOSE DAYS...WITH THE WARMEST DAY APPEARING TO BE WEDNESDAY. WINDS ALOFT AND THE SURFACE PRESSURE GRADIENT INCREASE OVER THE REGION LATE TUESDAY NIGHT AND WEDNESDAY MORNING AND CONTINUE THROUGH AT LEAST WEDNESDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED OVER MANY LOCATIONS IN THE CWA WEDNESDAY AFTERNOON AND EARLY EVENING AS WINDS WILL GUST TO NEAR 40 MPH. MODELS CONTINUE TO ADVERTISE THE PASSAGE OF A SHORTWAVE TROUGH AND COLD FRONT FRIDAY AND EARLY FRIDAY NIGHT. THERE DO EXIST DIFFERENCES IN THE MODELS WITH THE CANADIAN AND NOGAPS MUCH WEAKER AND FURTHER NORTH WITH THE FEATURE THAN THE GFS AND ECMWF. WILL LEAN TOWARD THE GFS AND ECMWF SOLUTION FOR THIS FORECAST. THE 00Z GFS NOW IS WETTER THAN ITS PREVIOUS RUNS FOR FRIDAY AFTERNOON AND FRIDAY NIGHT WITH QPF OVER THE EAST PART OF THE CWA. DUE TO THE STRONG SYNOPTIC LIFT AND A TREND OF MORE MOISTURE WILL INCREASE POPS SOME DURING THOSE TIMES. HEIGHTS ALOFT REBUILD OVER THE ROCKIES SATURDAY WITH THE RIDGE OVER THE AREA THROUGH NEXT MONDAY. FRIDAY WILL BE COOLER BEHIND THE FRONT AND SATURDAY SHOULD HAVE TEMPERATURES JUST A BIT BELOW NORMAL AS THE SURFACE HIGH TRAVERSES THE CWA. TEMPERATURES THEN WARM FOR SUNDAY AND MONDAY. WILL KEEP SATURDAY THROUGH MONDAY DRY. && .FIRE WEATHER...FIRE WEATHER CONDITIONS WILL BE CRITICAL WEDNESDAY AND POSSIBLY THURSDAY IN THE LATE MORNING TO EARLY EVENING HOURS. AT THIS TIME...HIGH TEMPERATURES FOR WEDNESDAY WILL BE FROM 85 TO 95 IN THE LOWER ELEVATIONS...MINIMUM RELATIVE HUMIDITIES WILL BE FROM 10 TO 15 PERCENT AND WEST WINDS WILL BE SUSTAINED AT 20 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. THE TEMPERATURES WILL BE A BIT COOLER ON THURSDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JR/WEILAND
Hazardous weather outlook, Aug 21, 9:45 AM MDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 945 AM MDT MON AUG 21 2006 NEZ001>003-019>021-054-055-WYZ059>070-221045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 945 AM MDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EARLY EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SEVERE DROUGHT CONTINUES OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EXISTS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TUESDAY AFTERNOON AND EVENING. ONLY THE MOUNTAINS OF SOUTHEAST WYOMING WILL HAVE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY AND THURSDAY. A BETTER CHANCE OF STORMS WILL BE FRIDAY AFTERNOON AND EVENING ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE AS A COLD FRONT MOVES THROUGH THE REGION. DRY WEATHER WILL BE OVER THE AREA FOR NEXT WEEKEND. NO SEVERE WEATHER IS ANTICIPATED FROM THE STORMS. FIRE WEATHER CONDITIONS WILL BE CRITICAL OVER MOST OF THE AREA DURING THE LATE MORNING TO EARLY EVENING HOURS OF WEDNESDAY AND POSSIBLY THURSDAY. VERY WARM...DRY AND WINDY WEATHER CAN BE EXPECTED DURING THOSE TIMES WITH WIND GUSTS BETWEEN 35 AND 40 MPH. SEVERE DROUGHT CONTINUES OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:46 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 21 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.